Alert archive / Wyoming / Snow Advisories in 2005
Snow Advisory 9, NWS Riverton, WY
NWS Riverton, WY issued this snow advisory at Nov 30, 2005, 9:04 PM MST for 4 counties in Wyoming. It took effect at Dec 1, 2005, 6:00 AM MST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 9:04 PM MST (04:04 UTC)
- In effect from
- Dec 1, 2005, 6:00 AM MST
- Expired
- Dec 2, 2005, 11:47 AM MST
- In force
- 30 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 110 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2717 m above ground
- 0-6 km bulk shear
- 114 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this snow advisory went out at Nov 30, 8:56 PM MST, 8 minutes earlier.
Area forecast discussion, Nov 30, 8:56 PM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 856 PM MST WED NOV 30 2005 .UPDATE... HAVE ISSUED WINTER STORM WARNINGS AND SNOW ADVISORIES FOR WESTERN WYOMING EFFECTIVE FROM SUNRISE TOMORROW MORNING THROUGH NOON FRIDAY. AREAS IN THE WINTER STORM WARNING INCLUDED LINCOLN AND TETON COUNTIES...THE WIND RIVER MOUNTAINS WEST ...AND THE UPPER GREEN RIVER FOOTHILLS. AREAS IN THE SNOW ADVISORY INCLUDE THE WIND RIVER MOUNTAINS EAST...AND THE UPPER GREEN RIVER BASIN...SEE CYSWSWRIW. AMPLE MOISTURE WILL BE LIFTED ISENTROPICALLY INITIALLY IN THE SOUTHERN LINCOLN COUNTY SHORTLY AFTER SUNRISE TOMORROW. SNOW WILL SPREAD NORTHEAST AFFECTING THE REMAINING ZONES EAST OF THE DIVIDE DURING THE DAY. WEAK JET COUPLETING WILL ALSO HELP SNOW INTENSITY LATE TOMORROW MORNING INTO THE EVENING. ALSO...THE ORIENTATION SOUTHWESTERLY FLOW WILL TARGET AREAS LIKE SAGE AND ALPINE AS POSSIBLE EXCESSIVE AMOUNTS FROM THIS STORM. THE ONLY POTENTIAL FLY IN THE OINTMENT LIES ACROSS SOUTHERN LINCOLN COUNTY WHERE H7 TEMPERATURES CLIMB FROM -4C TO AROUND -2C BY EVENING. THIS MAY ALLOW PRECIP TO SWITCH OR MIX WITH RAIN DURING THE LATE AFTERNOON. HOWEVER...THINK SNOW INTENSITY SHOULD BE ENOUGH TO REACH WARNING CRITERIA BY THAT TIME. GENERALLY EXPECT 6 TO 10 INCHES ACROSS THE WESTERN VALLEYS... WITH 12 TO 16 IN THE WESTERN MOUNTAINS. .SHORT TERM...TONIGHT THROUGH SATURDAY... TROUGH AXIS NOW THROUGH THE AREA WITH UPPER VORT MOVING ACROSS THE NORTHEASTERN PART OF THE STATE. MOST OF THE SNOW SHOWERS HAVE ENDED OVER THE VALLEY LOCATIONS WITH ONLY A FEW SHOWERS OVER THE MOUNTAINS. WILL KEEP IN SNOW SHOWERS OVER THE WESTERN MOUNTAINS IN THIS NORTHWEST FLOW. MODELS IN GOOD AGREEMENT WITH THE NEXT SYSTEM FORECAST TO MOVE INTO OUR AREA THURSDAY MORNING. THIS WEAK RIDGING AND WARM FRONT WILL BRING SNOW OVER MOST OF THE AREA BY MONDAY AFTERNOON WITH ONLY THE LOWEST VALLEY LOCATIONS SEEING DRY CONDITIONS. THE EVENING CREW WILL NEED TO TAKE A FINAL LOOK AT THIS SYSTEM FOR POSSIBLE HIGHLIGHTS. AS OF NOW STILL LOOKS LIKE WE WILL SEE ADVISORY AMOUNTS OVER THE WESTERN MOUNTAINS AS MOISTURE IS PUSHED ACROSS THE AREA AS WARM FRONT MOVES THROUGH. WILL SEE MAIN WARMUP WITH THIS FRONT ON FRIDAY AS CLOUD COVER ALONG WITH SNOW COVER LIMIT HEATING THURSDAY. WILL CONTINUE CHANCES OF SNOW OVER THE WESTERN MOUNTAINS INTO FRIDAY IN GOOD ZONAL FLOW. NEXT WEAK TROUGH TO MOVE INTO THE AREA SATURDAY SPREADING SNOW OVER THE REGION. TEMPERATURES WILL ALSO COOL BACK DOWN AS SYSTEM PASSES. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY... GENERAL AGREEMENT EXISTS AMONGST MEDIUM-RANGE MODELS THIS MORNING WITH SYNOPTIC PATTERN. THIS PATTERN INVOLVES BROAD COLD TROUGH OVER THE ROCKIES SATURDAY WITH BUILDING OF HEIGHTS AFTERWARDS AS RIDGE CURRENTLY OVER CENTRAL PACIFIC SHIFTS TOWARD WEST COAST. THUS HAVE CONTINUED IDEA OF HIGH POPS IN WEST AND NORTHERN MOUNTAINS SATURDAY WITH COLD UNSTABLE AIRMASS ALSO GENERATING SOME SNOW SHOWERS EAST OF THE DIVIDE. GFS CONTINUES TO SHOW SEVERAL SHORTWAVES IN MOIST NW FLOW AFTERWARDS WITH ECMWF A BIT LESS AMPLIFIED WITH THIS FLOW. HAVE CORRESPONDINGLY TRENDED POPS DOWNWARD INTO THE SCATTERED CATEGORY ACROSS THE WEST SUNDAY THROUGH WEDNESDAY WITH GENERALLY DRY WEATHER ACROSS THE CENTRAL AREAS. TEMPERATURES WILL CONTINUE TO REMAIN 5 TO 10 DEGREES BELOW CLIMATOLOGICAL NORMS INTO EARLY NEXT WEEK WITH A GRADUAL MODERATION IN TEMPERATURES AFTERWARDS AS WEST COAST RIDGE EXPANDS INLAND. && .RIW WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR WESTERN WYOMING...ZONES 12>14...23>25...27. SNOW ADVISORY FOR WIND RIVER MOUNTAINS EAST...ZONE 15...AND THE UPPER GREEN RIVER...ZONE 26. && SHORT TERM...HD/HAHN LONG TERM...AEM
Hazardous weather outlook, Nov 30, 9:03 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 903 PM MST WED NOV 30 2005 WYZ001>020-022>030-011200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 903 PM MST WED NOV 30 2005 ...WINTER STORM WARNING FOR MUCH OF WESTERN WYOMING THURSDAY THROUGH FRIDAY MORNING... ...SNOW ADVISORY FOR PORTIONS OF THE UPPER GREEN RIVER BASIN AND NORTHEAST SLOPES OF THE WIND RIVER MOUNTAINS THURSDAY THROUGH FRIDAY MORNING. THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT... LIGHT SNOWS WILL BEGIN TO DEVELOP ACROSS SOUTHWEST WYOMING TOWARD SUNRISE AHEAD OF A STRONG PACIFIC STORM SYSTEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL INCREASE WEST OF THE CONTINENTAL DIVIDE THURSDAY MORNING. PERIODS OF HEAVY SNOWFALL WILL OCCUR INTO FRIDAY MORNING IN THESE AREAS. MOST HIGHER ELEVATIONS CAN EXPECT 12 TO 16 INCHES OF SNOW...WITH AMOUNTS OF 6 TO 10 INCHES IN THE ADJACENT VALLEYS. OTHER LOCATIONS FROM BIG PINEY INTO ROCKS SPRINGS WILL SEE SNOW AS WELL BUT AMOUNTS WILL RANGE FROM 6 INCHES IN BIG PINEY... LOWERING TO NEAR 2 INCHES IN ROCK SPRINGS. PERSONS PLANNING TRAVEL INTO WESTERN AND SOUTHWEST WYOMING INTO FRIDAY SHOULD EXPECT HAZARDOUS TRAVEL CONDITIONS. STAY TUNED FOR FUTURE STATEMENTS ON THIS DEVELOPING WINTER EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:04 PM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Sublette, Teton | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.